MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F088804
Medical Device Problem Codes Device Damaged Prior to Use (2284); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a medical procedure, the hospital staff noticed that a neuron max 6f 088 long sheath (neuron max) was damaged upon opening of the packaging.The damage to the neuron max was found prior to use and, therefore, it was not used in the procedure.The procedure was completed using a new neuron max.
 
Additional Manufacturer Narrative
Results: the neuron max was kinked approximately 32.0 and 39.5 cm from the hub.The device was ovalized from approximately 46.0 ¿ 48.0 and 76.0 cm from the hub.Conclusions: evaluation of the returned neuron max confirmed ovalizations on the mid-shaft and near the distal tip.If the device is forcefully gripped or otherwise mishandled at extreme angles during removal from its packaging, damage such as ovalizations may occur.Further evaluation revealed kinks.Based on the return condition, these kinks were likely incidental to the reported complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8569222
Report Number3005168196-2019-00836
Device Sequence Number2192077
Product Code DQY
UDI-Device Identifier00814548012216
UDI-Public00814548012216
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2021
Device Catalogue NumberPNML6F088804
Device Lot NumberF83989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer06/14/2019
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005